MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION DRIVER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION DRIVER; BIOPSY INSTRUMENT
Catalog Number EVDRIVER
Medical Device Problem Codes Failure to Charge (1085); Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a biopsy procedure, the probe allegedly got stuck in the driver due to a bent locking bridge.It was further reported that the device's serial number and safety instructions on the label was allegedly illegible.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the elevation driver serial number was received for evaluation.The elevation driver was visually inspected upon receipt and was found to be damaged.The back label was illegible and driver locking bridge was concave.Only one of the four of the charger power supply adapters was returned.The device was functionally tested and failed the tests due to driver would not charge and the driver was charged on the returned charger and on a test charger.The driver would not charge on either.Only one of the four of the charger power supply adapters was returned identified during evaluation.No other anomalies were identified.Four electronic photos were provided and reviewed.In that photo, the first photo shows backside of the elevation driver label and it has wiped off some information.The second photo shows the driver placed on the table.Third photo shows the operator holds the driver.The last photo shows the driver placed on the table.Based on the photo review, the reported device illegible label can be confirmed.Therefore, the investigation is determined to be confirmed for the reported device probe stuck due to bent locking bridge/illegible device label issue and the investigation is determined to be confirmed for the identified device fails to charge issue.Additionally, the investigation is determined to be confirmed for the identified use related issue as bent clasp (locking bridge).The definitive root cause for the reported device bent locking bridge issue cannot be determined based upon information.However, possible blunt force applied to the driver locking bridge forcing it to bend identified during evaluation that likely caused to the issue.The identified bent locking bridge is determined to be use related issue.A results letter needs to be communicated to the end user to inform of the investigation conclusions.The root cause for reported device illegible device label issue cannot be determined based upon information.However, a solvent aggressive enough to remove the lettering was somehow applied to the back label identified during evaluation issue that likely caused to the issue.The root cause for identified device fails to charge issue could not be determined based on the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Per elevation instrument instructions for use, "performing biopsy" item # 8, remove the bd probe from the bd elevation driver by pressing down on the locking tab, sliding the bd elevation probe cover completely forward and the pulling the bd elevation probe straight up from the bd elevation driver.Per the bd elevation breast biopsy system instructions for use, item cleaning and maintenance.After each use, wipe the bd elevation driver with a super sani-cloth or a cloth dampened with water to remove any excess blood or fluids present on the device.Do not spray the bd elevation driver with any fluids.Submerging the bd elevation driver in fluids may cause it to malfunction and will void the standard warranty.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ELEVATION DRIVER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19935395
Report Number2020394-2024-01182
Device Sequence Number12616030
Product Code KNW
UDI-Device Identifier00801741182365
UDI-Public(01)00801741182365
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVDRIVER
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown